I would like to consult for my disturbing allergic flares. I am a 33-year-old female. I am not known hypertensive, diabetic, or asthmatic. Within these three months I have history of morning colds, nasal congestion, pruritic rashes, and eye itchiness. I have no fever, no cough, shortness of breath, headache, and sore throat. I took Monetlukast + Cetirizine once a day and applied Olopatadine optic drops four times a day which did not relieve my symptoms. Therefore, I added Loratadine 10 mg 1 tablet at bedtime. I tried a hypoallergenic diet as well. After two weeks, still, without relief, I added Prednisone 5 mg tablet with a tapering dose for two weeks. There was no significant relief of symptoms. Now, I am still on Montelukast + Cetirizine once tablet once a day, and Loratadine 10 mg one tablet once a day at bedtime. My rashes are getting worse and my sneezing as well. Please help.
Welcome to icliniq.com.
Regarding the treatment, I suggest you continue the medicines as they are. I would like to know how much of Prednisolone did you start with? Nextly, you must start on intranasal steroids to help relieve the nasal symptoms. Use Fluticasone furoate twice daily two puffs in each nostril twice daily. The brands available in the Philippines are Avamys, Flutiair, Nasoflo, Flusort. If you feel the antihistaminics are making you drowsy, then you may keep the Cetirizine for the evening and take Loratidine in the morning.
Apply a mild steroid cream like Betamethasone valerate 0.1% topical cream over the affected skin. The brands available in your country are Diprolene, Diprosone, and Betnovate.
Long term solution: You must do a skin prick testing to check what you are allergic to. Skin prick testing is better than blood allergy testing. Both the methods check for food and aeroallergens. Remember that before the testing you should stop the antihistaminics for five days. With such a test we will come to know the offending agent and give you the right advice to prevent that particular allergen.
Do revert back for more details. Apply mild soap and wear loose-fitting clothes to avoid friction over the affected area on the skin.
Thank you doctor,
That was a comprehensive answer. I am just frustrated with the medications that are not working and new lesions appearing. The pruritus is disturbing. It is affecting my quality of life.
I started on 5 mg tablet, BD for one week then OD. Then I restarted taking Prednisolone 5 mg again today because of the new lesions. The reason why I started with a low dose is because I am afraid that it might compromise my immune system, especially during the pandemic. I am also a doctor and I go on with clinics in my department.
Welcome back to icliniq.com.
I did suspect that you might be a doctor, looking at the way you described your symptoms. Anyway, it will be prudent to get a dermatologist consult also, just to rule out any fungal etiology to your skin problems. The steroid dose you are on is safe and will not increase your susceptibility to the COVID virus. Nevertheless, please take all precautions.
Was this answer helpful?|
Hello doctor, My body is getting severe itching after taking a bath or while sweating ... Read fullI get cold frequently with fever and heavy head. Why?
I spent three nights with a girl I met online a week ago. There was no intercourse, but we had unprotected oral sex, mutual masturbation, and kissing. I later found out that she has had a pretty crazy sexual histo... Read fullIs Common Cold a Disease or an Allergy?
.. disease or an allergy? This article is regarding what common cold actually is and how you can relate and differentiate it from allergy. It also includes treatment modalities different from allergy .. ... Read full
Query: Hi doctor, My eyes become red and itchy whenever I visit my hometown. They remain fine when I am in the city where I work. But as soon as I visit my hometown, they become red in a day or two. I have the problem for about two to three years. There are no pollens present here, and the climate is the... Read Full »
Query: Hi doctor,I have been having lots of trouble with my eyes lately. Reading glasses are not helping me. Everything has begun to get blurred. I have noticed that I have been rubbing my eyes a lot and I have been getting headaches. Please help. Read Full »
Query: Hi doctor, I have ringworm in my thigh area for the last four months. It is itching very badly. What shall do to get it cured completely? My age is 42 and my weight is 82 kg. I am currently on Terbinafine 250 mg, Candiforce 100 mg and Clocip powder. Read Full »
Ask your health query to a doctor online?Ask an Allergy Specialist Now